Alert archive / Wisconsin / Freeze Warnings in 2022
Freeze Warning 2, NWS La Crosse, WI
NWS La Crosse, WI issued this freeze warning at Sep 28, 2022, 2:08 PM CDT for 4 counties in Wisconsin. It took effect at Sep 29, 2022, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2022, 2:08 PM CDT (19:08 UTC)
- In effect from
- Sep 29, 2022, 1:00 AM CDT
- Expired
- Sep 29, 2022, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 73 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928 WWUS73 KARX 281908 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 208 PM CDT Wed Sep 28 2022 WIZ034-042>044-291300- /O.NEW.KARX.FZ.W.0002.220929T0600Z-220929T1300Z/ Jackson-Monroe-Juneau-Adams- Including the cities of Black River Falls, Sparta, Tomah, Mauston, and Friendship 208 PM CDT Wed Sep 28 2022 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 26 to 29 degrees expected. * WHERE...Jackson, Monroe, Juneau and Adams Counties. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ011-030-MNZ088-096-WIZ032-033-041-053>055-061-291300- /O.NEW.KARX.FR.Y.0006.220929T0600Z-220929T1300Z/ Allamakee-Clayton-Winona-Houston-Buffalo-Trempealeau-La Crosse- Vernon-Crawford-Richland-Grant- Including the cities of Waukon, Elkader, Winona, Caledonia, Alma, Arcadia, Whitehall, La Crosse, Viroqua, Prairie Du Chien, Richland Center, and Platteville 208 PM CDT Wed Sep 28 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of northeast Iowa, southeast Minnesota and southwest and west central Wisconsin. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KDS
2 follow-up statements
922 WWUS73 KARX 290722 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 222 AM CDT Thu Sep 29 2022 WIZ034-042>044-291300- /O.CON.KARX.FZ.W.0002.000000T0000Z-220929T1300Z/ Jackson-Monroe-Juneau-Adams- Including the cities of Black River Falls, Sparta, Tomah, Mauston, and Friendship 222 AM CDT Thu Sep 29 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 26 degrees. * WHERE...Jackson, Monroe, Juneau and Adams Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ011-030-MNZ088-096-WIZ032-033-041-053>055-061-291300- /O.CON.KARX.FR.Y.0006.000000T0000Z-220929T1300Z/ Allamakee-Clayton-Winona-Houston-Buffalo-Trempealeau-La Crosse- Vernon-Crawford-Richland-Grant- Including the cities of Waukon, Elkader, Winona, Caledonia, Alma, Arcadia, Whitehall, La Crosse, Viroqua, Prairie Du Chien, Richland Center, and Platteville 222 AM CDT Thu Sep 29 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...Portions of northeast Iowa, southeast Minnesota and southwest and west central Wisconsin. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
771 WWUS73 KARX 291259 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 759 AM CDT Thu Sep 29 2022 WIZ034-042>044-291400- /O.EXP.KARX.FZ.W.0002.000000T0000Z-220929T1300Z/ Jackson-Monroe-Juneau-Adams- Including the cities of Black River Falls, Sparta, Tomah, Mauston, and Friendship 759 AM CDT Thu Sep 29 2022 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures have warmed above freezing. $$ IAZ011-030-MNZ088-096-WIZ032-033-041-053>055-061-291400- /O.EXP.KARX.FR.Y.0006.000000T0000Z-220929T1300Z/ Allamakee-Clayton-Winona-Houston-Buffalo-Trempealeau-La Crosse- Vernon-Crawford-Richland-Grant- Including the cities of Waukon, Elkader, Winona, Caledonia, Alma, Arcadia, Whitehall, La Crosse, Viroqua, Prairie Du Chien, Richland Center, and Platteville 759 AM CDT Thu Sep 29 2022 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Frosty conditions have subsided. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this freeze warning went out at Sep 28, 12:48 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 28, 12:48 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1248 PM CDT Wed Sep 28 2022 .DISCUSSION...(Today through Tuesday) Issued at 255 AM CDT Wed Sep 28 2022 Key Messages: - Frost Freeze Headlines this Morning and Potential for Thursday Morning - Above Normal Temperatures To End the Week into the Next Week - Next Chance for Rain?? Overview: The 00Z MPX sounding showed very dry conditions with only 0.21 precipitable water. Water vapor satellite imagery/500mb heights had a few noteworthy feature; locally, we are under northwest flow aloft with a broad trough to the east...a ridge over most of the western Plains/Rockies with a shortwave over Saskatchewan, a large closed low off the West Coast, and of course Hurricane Ian heading toward Florida. The bulk of the stratus clouds continue to skirt the area to the east. The latest subjective surface analysis has surface high pressure centered over Minnesota. 07Z metars have temperatures in the 30s for most locations and remain on track with the frost/freeze advisory/warning in place. Frost/Freeze Headlines this Morning and Potential for Thursday Morning: The mid-tropospheric trough to the east departs the area with ridging building in for today. Surface high pressure expands across the area with south return flow setting up tonight. Meanwhile...the shortwave trough in Canada drops southeast toward the Upper Mississippi Valley and into the U.P. of Michigan for Thursday. Additionally, shortwave troughing develops to the west across the Dakotas. The thermal ridge to the west Thursday gradually works east for Friday as the shortwave trough tracks across Minnesota and across the forecast area. The frost and freeze headlines remain in place through early morning with some patchy clouds and valley fog. Temperatures starting out in the 20s to lower and mid 30s rise into the 40s and 50s with lower 60s at KLSE. The winds will be light and variable with some patchy clouds spreading in from eastern WI. Overnight, return flow sets up. Low temperatures again will drop into the 30s...with freezing temperatures for parts of the Black River Falls, Wisconsin River, and Lemonweir River Valleys. The frost and freeze headlines will need to be coordinated with neighboring offices today, as if freezing is widespread enough, Taylor, Clark, and Jackson Counties may be done for the season. Frost is mentioned for much of the area Thursday morning. Highs Thursday should top out in the 50s and 60s. Temperatures and Rain Chances into Next Week: As the shortwaves push into the Upper Mississippi we'll see increased mid clouds and some precipitation chances through Friday night. We are in-between more significant systems with the remnants of Hurricane Ian lifting north and eastward as the closed low over Montana/Idaho lingers into early next week. At this time, the bulk of the guidance is on the dry side. The EC ensemble is dry Thu night with only two members with any QPF Friday and a handful of members Friday night into early next week. The GFS ensembles are also mainly dry. For now we have a dry forecast going, however a few other operational models; the NAM/UKMet/Canadian show some light precipitation. When confidence increases and we can pinpoint rain chances better, we'll add them to the forecast. It appears to be a good drying forecast for those with crops with temperatures gradually rising each day and above normal in the 60s and 70s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1247 PM CDT Wed Sep 28 2022 VFR conditions persist through the TAF period. Light and variable winds can be expected through this evening. Southeasterly winds overnight become more southerly tomorrow morning with speeds increasing to 10-15 knots towards midday Thursday. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...Zapotocny AVIATION...KAA
Hazardous weather outlook, Sep 28, 8:06 AM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 806 AM CDT Wed Sep 28 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-291200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant- 806 AM CDT Wed Sep 28 2022 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Areas of frost are expected to develop tonight. Take action to protect tender plants. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Frost is expected to continue into Thursday morning. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-034-042>044-291200- Taylor-Clark-Jackson-Monroe-Juneau-Adams- 806 AM CDT Wed Sep 28 2022 This Hazardous Weather Outlook is for portions of central Wisconsin...north central Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Temperatures tonight will again drop into the upper 20s to lower 30s. Take action to protect tender plants and outdoor faucets. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Frost and some local freezing temperatures are expected to continue into Thursday morning. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. nofwd
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:08 PM CDT | Frost Advisory | ARX | Buffalo, Crawford, Grant, La Crosse, Richland, Trempealeau and 1 more | 18 hr |
Nearby
Freeze Warnings in Wisconsin, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.